Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)? UK
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google search - finasteride issues
What is your current age, height, weight? 29 5’7 80kg
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Finasteride
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1MG - THE PLAN WAS MONDAY WEDNESDAY AND FRIDAY. ONLY DID WEDNESDAY AND THEN FRIDAY
What condition was being treated with the DRUG? Hair loss prevenatitive measure
For how long did you take the drug (weeks/months/years)? 2 doses only of 1mg spaced one day apart
How old were you, and WHEN (date) did you start the drug? 29
How old were you when you quit, and WHEN (date) did you quit? 29
How did you quit (cold turkey or taper off)? Cold turkey
How long into your usage did you notice the onset of side effects? The next day ED. Couldn’t keep it up for long and was not as strong as the day before
What side effects did you experience that have yet to resolve since discontinuation? ANXIETY, INSOMNIA RAPID HEARTRATE. LIGHT HEADED and ED
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[X ] Loss of Libido / Sex Drive
[ X] Erectile Dysfunction
[X ] Loss of Morning Erections
[ X] Loss of Spontaneous Erections
Loss of Nocturnal Erections
[ X] Watery Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
[X ] Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[X ] Lack of Motivation / Feeling Passive / Complacency
[ X] Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
[ X] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
[ X] Frequent urination
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the DRUG? tried water fasting which helped breifly
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
So I was wary and skeptical about the drug as have heard a lot regarding the side effects but after listening to these 2 Australian hair doctors who had been using finasteride since its inception and claimed that in their long experience with the drug side effects went away and the sooner you got them the sooner they left and vice versa. So I decided to take the plunge and purchased some over the Internet.
I took the first pill Wednesday night and earlier in the day I masturbated fine then I noticed when getting an erection the following day after taking the first pill my penis was not as strong and I couldn’t maintain the erection which was alarming as I’ve never had any issues like that before. Stupidly I decided to continue as I heard many times about the placebo effect and also that as I was only going to be taking 3mg per week the side effects could subside.
So along came my next day of taking the poison on Friday night and nothing much seemed to change as I woke on Saturday. It was then where I was lying in bed and all of a sudden I had what I now realised was an anxiety attack. It was like a wave of uncomfortableness and a sick feeling in my stomach. Through Saturday night to Sunday I managed only an hours sleep or so and was petrified thinking what the hells going on.
Sunday I decided to do a water fast to cleanse my body and it did work in the sense that my anxiety was reduced to maybe 10-15% if I say it was 100% through Sunday morning. So during Sunday afternoon the anxiety lowered and stupidly I thought to myself I should be fine and the next day went to eat as normal.
From that Monday to Saturday I would say i was feeling 85-90% better. My sleep was the only slight issue were I was getting 5 hours instead of my usual 8 but apart from that my ED was improving day by day and the anxious feelings I had were dissolving
Then throughout Sunday I started feeling funny again and after having some toast with almond butter and milk it hit me again the same anxiety and I could not sleep for 2 days no matter what. My chest also felt it was on fire internally however to the touch it felt normal temperature
I’m very scared right now and don’t know what to do. This Friday will be two weeks since I last took the stuff and I’ve heard that it be permanent issues. After my first sleepless night I could still function somewhat working from home but yesterday was extremely difficult and I feel like i need sleep but I just cannot actively fall asleep. Whenever my head touches the pillow I can almost hear my frantic heartbeat vibrating
It’s hard to imagine a future like this moreso with the constant anxiety and any help I can get on here would be much appreciated.
I’m wary of going to sleeping pills as I don’t want to be dependent plus I’ve been made aware that there is still somewhat of a chance that I can recover naturally within 3 months as I am still quite early from when I last took the pill.
Could there be any medication for anxiety and insomnia that doesn’t have side effects I’ve heard zinc, magnesium?